Alert archive / Oregon / Flash Flood Warnings in 2014
Flash Flood Warning 8, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Aug 4, 2014, 3:29 PM PDT for Baker County, Oregon. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2014, 3:29 PM PDT (22:29 UTC)
- Expired
- Aug 4, 2014, 7:30 PM PDT
- In force
- 4 hr
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Baker County, OR
The radar
The Pendleton radar (KPDT), 131 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 2916 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
033
WGUS55 KBOI 042229
FFWBOI
ORC001-050230-
/O.NEW.KBOI.FF.W.0008.140804T2229Z-140805T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BOISE ID
329 PM PDT MON AUG 4 2014
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN BAKER COUNTY IN NORTHEAST OREGON...
* UNTIL 730 PM PDT
* AT 324 PM PDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY. THUNDERSTORMS ARE MOVING SLOWLY SOUTHEAST ABOUT 5
MPH. THE WARNING AREA IS ALREADY SATURATED FROM RECENT HEAVY RAIN
MAKING THE CONDITIONS FAVORABLE FOR LOCALIZED FLASH FLOODING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SUMPTER...UNITY...BLUE MOUNTAIN PASS...ANTLERS FOREST SERVICE
STATION...BULLRUN ROCK...UNITY DAM...MASON DAM...UNITY RESERVOIR...
PHILLIPS RESERVOIR...ELKHORN PEAK...MCEWEN...ELDORADO PASS...
GREENHORN...ELK CREEK CAMPGROUND...SHORT CREEK FOREST SERVICE
STATION AND LARCH SUMMIT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4485 11797 4446 11797 4427 11815 4426 11850
4434 11846 4437 11841 4445 11842 4447 11836
4453 11837 4459 11830 4464 11835 4467 11850
4471 11851 4475 11829 4483 11832 4486 11829
$$
JDS1 follow-up statement
402
WGUS75 KBOI 050047
FFSBOI
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
547 PM PDT MON AUG 4 2014
ORC001-050056-
/O.CAN.KBOI.FF.W.0008.000000T0000Z-140805T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BAKER OR-
547 PM PDT MON AUG 4 2014
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN BAKER COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 4485 11797 4446 11797 4427 11815 4426 11850
4434 11846 4437 11841 4445 11842 4447 11836
4453 11837 4459 11830 4464 11835 4467 11850
4471 11851 4475 11829 4483 11832 4486 11829
$$
JDSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 1:48 PM PDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 4, 1:48 PM PDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 248 PM MDT MON AUG 4 2014 .SHORT TERM...TONIGHT THROUGH WEDNESDAY...VERY MOIST DEFORMATION AXIS HAS REACHED SOUTH-CENTRAL IDAHO. LATEST RADAR LOOPS INDICATE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER THE BOISE/WEST CENTRAL MTNS...SOUTH TO THE NEVADA BORDER AND WEST INTO SOUTHERN MALHEUR COUNTY. SO FAR...THE CONVECTION IS NOT THAT IMPRESSIVE ALTHOUGH RAINFALL RATES OF UP TO 0.5 INCHES PER HOUR WERE INDICATED WITH THE STRONGER CELLS. THERE ARE STILL SEVERAL HOURS OF HEATING LEFT TO INITIATE DEEPER CONVECTION...AND THUS THE FLASH FLOOD THREAT ASSOCIATED WITH THUNDERSTORMS WILL CONTINUE MAINLY FOR PORTIONS OF SW IDAHO. MODELS CONTINUE TO SHOW THAT THE MOIST AND UNSTABLE DEFORMATION AXIS WILL REMAIN SITUATED ACROSS MUCH OF SW IDAHO AND PORTIONS OF SE OREGON THROUGH TUESDAY. THE MODELS DIVERGE AFTER THAT AS THE NAM SHIFTS THE MOISTURE EAST OF THE AREA QUICKER THAN THE GFS AND ECMWF. THE FORECAST WILL REFLECT A BLEND OF THE SLOWER GFS/ECMWF WHICH HOLDS THE MOISTURE IN PLACE THROUGH WEDNESDAY. THE FLASH FLOOD WATCHES THAT ARE CURRENTLY IN EFFECT WILL CONTINUE THROUGH TUESDAY EVENING. THE WATCHES MAY NEED TO BE EXTENDED INTO WEDNESDAY IF FUTURE MODEL RUNS CONTINUE TO SUPPORT A SLOWER DEPARTURE OF THE MOISTURE. TEMPERATURE CONTRASTS ACROSS THE CWA WILL CONTINUE...WITH BELOW NORMAL TEMPERATURES CENTERED IN THE WESTERN MAGIC VALLEY TO NEAR NORMAL TEMPERATURES IN THE DRIER AIR MASS...WHICH INCLUDES MOST OF SE OREGON. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...LATEST MODEL RUNS KEEP THE MONSOONAL MOISTURE OVER THE AREA AND POSSIBLE FLASH FLOOD THREAT THROUGH THURSDAY. THIS SYSTEM WILL SLOWLY EXIT THE AREA BY FRIDAY. RESIDUAL MOISTURE WILL KEEP A THREAT OF AFTERNOON SHOWERS AND THUNDERSTORMS MAINLY OVER THE HIGHER TERRAIN THROUGH MONDAY AS A WEAK TROUGH LINGERS OFF THE NORTHERN CA COAST THROUGH MONDAY. SLIGHTLY BELOW NORMAL TEMPERATURES WILL GRADUALLY WARM TO NORMAL BY SATURDAY AND ABOVE NORMAL BY SUNDAY AND BEYOND. && .AVIATION...VFR. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. SURFACE WINDS EASTERLY 5-15KT...EXCEPT IN VICINITY OF THUNDERSTORMS WHERE GUSTS TO 40KT POSSIBLE. WINDS ALOFT AT 10K FT MSL...NORTHEAST 5-15KT. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...FLASH FLOOD WATCH THROUGH TUESDAY EVENING IDZ013>016-028>030. OR...NONE. && WEATHER.GOV/BOISE SHORT TERM...BW LONG TERM....KA/AB AVIATION.....KA
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 5:24 PM PDT | Special Weather Statement | BOI | Malheur | 51 min |
| Aug 3, 5:44 PM PDT | Severe Thunderstorm Warning | BOI | Malheur | 27 min |
Nearby
Flash Flood Warnings in Oregon, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.